Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 101, NWS Birmingham, AL

April 2, 2009Blount County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2009, 8:09 PM CDT for Blount County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2009, 8:09 PM CDT (01:09 UTC)
Expired
Apr 2, 2009, 8:33 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Blount County, AL

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 6:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 030109
SVRBMX
ALC009-030145-
/O.NEW.KBMX.SV.W.0101.090403T0109Z-090403T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF BLOUNTSVILLE...

* UNTIL 845 PM CDT

* AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
  BLOUNTSVILLE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLOUNTSVILLE BY 815 PM CDT...
  BROOKSVILLE AND STRAWBERRY BY 835 PM CDT...
  MCLARTY AND 6 MILES NORTH OF SNEAD BY 840 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3413 8632 3402 8673 3403 8673 3407 8669
      3409 8670 3410 8669 3410 8666 3413 8663
      3413 8660 3419 8656 3422 8655 3426 8652
      3427 8645
TIME...MOT...LOC 0109Z 249DEG 25KT 3413 8666

$$

03
2 follow-up statements
000 
WWUS54 KBMX 030128
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
828 PM CDT THU APR 2 2009

ALC009-030145-
/O.CON.KBMX.SV.W.0101.000000T0000Z-090403T0145Z/
BLOUNT AL-
828 PM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL BLOUNT COUNTY...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BROOKSVILLE...OR 8
MILES SOUTH OF ARAB...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ALABAMA.

&&

LAT...LON 3417 8636 3414 8652 3423 8655 3426 8652
      3427 8645
TIME...MOT...LOC 0128Z 245DEG 18KT 3422 8645

$$

03
000 
WWUS54 KBMX 030133 RRA
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CDT THU APR 2 2009

ALC009-030143-
/O.CAN.KBMX.SV.W.0101.000000T0000Z-090403T0145Z/
BLOUNT AL-
833 PM CDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BLOUNT COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ALABAMA.

LAT...LON 3417 8636 3414 8652 3423 8655 3426 8652
      3427 8645
TIME...MOT...LOC 0133Z 245DEG 18KT 3423 8642

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:45 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 2, 7:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT THU APR 2 2009

.UPDATE...MESOSCALE DISCUSSION.

THE 0-6 KM SHEAR IS EXPECTED TO RAMP UP TO 80 TO 90 KNOTS ACROSS
NORTHERN HALF OF FORECAST AREA THROUGH 10 PM.  THIS SHOULD
MAINTAIN...IF NOT ENHANCE...THE TWO ONGOING CONVECTIVE BANDS.
SURFACE-BASED INSTABILITY IS EXPECTED TO WEAKEN WITH TIME...BUT
INCREASING SHEAR MAY COMPENSATE FOR LIMITED INSTABILITY.
STORM-RELATIVE HELICITY VALUES HAVE INCREASED OVER WESTERN ALABAMA
DURING THE PAST HOUR.  VALUES SHOULD REMAIN ABOVE 350 M2/S2 WITH
BOTH CONVECTIVE LINES.

03

&&

.AVIATION...00Z TAF DISCUSSION.

THUNDERSTORMS COULD STILL AFFECT THE NORTHERN TAF SITES WHICH
INCLUDES BHM...ANB...TCL AND EET. TEMPOS AND VCTS HAVE BEEN
INCLUDED TO REFLECT THE TIMING ON THESE STORMS. THERE IS STILL THE
POSSIBILITY THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE
THREAT OF STORMS SHOULD END BETWEEN 05Z AND 06Z. AVIATION PROBLEMS
ARE STILL EXPECTED TO CONTINUE THOUGH. LOW CEILINGS ARE EXPECTED
PRETTY MUCH AREA WIDE. THERE COULD BE A FEW BREAKS IN THE CLOUDS
FROM TIME TO TIME...BUT FOR THE MOST PART EXPECT CLOUDY
CONDITIONS. ALSO...AS THE COLD FRONT MOVES THROUGH...WINDS ARE
EXPECTED TO BECOME QUITE STRONG AND GUSTY. SKIES ARE EXPECTED TO
CLEAR BY 18Z TOMORROW.

10/ARM

&&

.PREV DISCUSSION... /ISSUED 540 PM CDT THU APR 2 2009/

UPDATE...MESOSCALE DISCUSSION...

THROUGH 9 PM...SURFACE-BASED CAPES OVER NORTH-CENTRAL ALABAMA...ON
THE ORDER OF 500 J/KG...TIED WITH ONGOING CONVECTION...DO NOT
TRANSLATE NORTHEAST.  IN OTHER WORDS...THESE STORMS COULD BECOME
SLIGHTLY ELEVATED AS THEY MOVE EAST OVER ETOWAH...CALHOUN...AND
TALLADEGA COUNTIES...AND POINTS EASTWARD.  HOWEVER...THIS AREA IS
EXPECTED TO BE THE HOT SPOT FOR STORM-RELATIVE HELICITIES...WITH
VALUES ABOVE 400 M2/S2 THROUGH 9 PM.  THEREFORE...EXPECT ROTATING
STORMS OVER OUR NORTHEAST COUNTIES...BUT NOT SURE IF THE ROTATION
WILL REACH THE GROUND OR NOT.

REGARDING NEW DEVELOPMENT INTO NORTHWEST ALABAMA...THE STORMS OVER
NORTHEAST MISSISSIPPI SHOULD BE ELEVATED AS THEY MOVE INTO NORTHWEST
ALABAMA THROUGH 7 PM.  HOWEVER...THE RUC MODEL DOES INDICATE
INCREASING INSTABILITY BETWEEN 7 AND 9 PM...RIGHT AHEAD OF
APPROACHING COLD FRONT.  BEST STORM-RELATIVE HELICITIES LAG BEHIND
THE COLD FRONT WITH TIME.

03

DISCUSSION...

A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING
INTO WEST CENTRAL ALABAMA WILL CONTINUE EASTWARD ACROSS THE STATE.
THIS LINE WILL ENCOUNTER A MORE STABLE AIRMASS LEFT OVER FROM THIS
MORNINGS RAIN AND LOW CLOUDS ACROSS EAST CENTRAL ALABAMA. AS A
WARM FRONT CONTINUES TO LIFT NORTH AHEAD OF THIS LINE...SOME
DESTABILIZATION IS EXPECTED...CONTINUING A STRONG TO SEVERE THREAT
ALONG THE LINE.

UPPER LEVEL TROUGH REMAINS BACK ACROSS ARKANSAS THIS AFTERNOON...AND
IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY AND INTO THE
OHIO RIVER VALLEY BY TOMORROW MORNING. ALONG THE ASSOCIATED COLD
FRONT...THUNDERSTORM DEVELOPMENT IS OCCURRING ALONG A LINE
STRETCHING FROM CENTRAL ARKANSAS SOUTHWARD INTO NORTHEAST
LOUISIANA..I.AND MOVING TO THE NORTHEAST. AS THIS SYSTEM
SHIFTS EASTWARD...EXPECTING THE AIRMASS OVER CENTRAL ALABAMA TO
DESTABILIZE BEHIND THE CURRENT LINE OF STORMS...AND WILL HAVE TO
MONITOR FOR ANY DEVELOPMENT ALONG THE FRONT. IF THERE IS
REDEVELOPMENT...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE.
EXPECTED TIMING OF THE FRONT INTO WEST CENTRAL ALABAMA IS BETWEEN
8-10PM...9-11PM ALONG THE I-65 CORRIDOR...AND 10-MIDNIGHT IN EAST
CENTRAL ALABAMA.

BEHIND THIS SYSTEM...EXPECT DRIER AIR TO FILTER INTO THE REGION AS
UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEASTERN CONUS. COOLER AIR
IN NORTHWESTERLY FLOW WILL ALLOW FOR SLIGHTLY COOLER TEMPS ON
FRIDAY...WITH HIGHS IN THE MID 60S. AS THE SURFACE HIGH SHIFTS
EASTWARD SATURDAY...AND SOUTHERLY FLOW DEVELOPS...HIGHS WILL RETURN
TO THE MID 70S.

A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS SATURDAY WILL DRAG A
FRONT THROUGH CENTRAL ALABAMA ON SUNDAY. AS THIS SYSTEM CROSSES THE
AREA...THERE LOOKS TO BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD INTO THE
REGION BEHIND THIS SYSTEM...KEEPING CONDITIONS DRY THROUGH THE
MIDDLE OF THE WEEK. THERE WILL BE A GREATER COLD AIR PUSH BEHIND
THIS FRONT...AND TEMPERATURES FOR THE BEGINNING OF NEXT WEEK WILL BE
ABOUT 10-15 DEGREES BELOW NORMAL...WITH HIGHS IN THE MID TO UPPER
50S.

SOUTHERLY FLOW RETURNS WEDNESDAY AS THE NEXT STORM SYSTEM MOVES INTO
THE PLAINS...WHICH WILL BRING A FRONT...AND THE CHANCE OF SHOWERS
AND THUNDERSTORMS...TO THE AREA NEXT THURSDAY.

14

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR ALL ZONES THROUGH 7 AM FRIDAY.

&&
Hazardous weather outlook, Apr 2, 6:38 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT THU APR 2 2009

ALZ011>015-017>050-031200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
638 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW TORNADOES ARE STILL POSSIBLE...AS NEW THUNDERSTORMS DEVELOP
AHEAD OF AN APPROACHING COLD FRONT.  STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED WEST OF INTERSTATE 65 UNTIL MIDNIGHT...AND EAST OF
INTERSTATE 65 BETWEEN 11 PM AND 2 AM.

STRONG...GUSTY WINDS...UP TO 40 MPH...ARE POSSIBLE ALONG AND BEHIND
THE COLD FRONT OVERNIGHT.

RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA.
PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS
REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR
SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA.

SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING
INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
BE NECESSARY ON TODAY.

03

In the hours before

Local storm report, Apr 2, 7:16 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/02/2009                   LAMAR              AL   EMERGENCY MNGR

            MULTIPLE TREES WERE BLOWN DOWN NEAR DETROIT.

0249 PM     HAIL             HAMILTON                34.14N 87.98W
04/02/2009  E0.25 INCH       MARION             AL   COUNTY OFFICIAL

0301 PM     TSTM WND DMG     3 ENE SHOTSVILLE        34.28N 88.08W
04/02/2009                   MARION             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ALONG COUNTY ROAD 13 NEAR HIGHWAY
            19. AN OLD STORE HAD ITS WALLS BLOWN DOWN.

0304 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
04/02/2009                   MARION             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN AND AROUND HAMILTON.
            THIS INCLUDES COUNTY ROADS 156, 32, 158, 25 AND STATE
            HIGHWAY 19.

0319 PM     TORNADO          HIGHTOGY                33.69N 88.09W
04/02/2009                   LAMAR              AL   PUBLIC

            AN UNCONFIRMED TORNADO WAS REPORTED ON HIGHWAY 17.

0333 PM     TSTM WND DMG     3 SE ECHOLA             33.31N 87.75W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ON PAUL MILLS ROAD.

0340 PM     TSTM WND DMG     4 NE LAKE LURLEEN STATE 33.34N 87.63W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG SAWMILL ROAD.

0342 PM     TORNADO          6 SW SAMANTHA           33.36N 87.68W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            SEVERAL DOZEN TREES WERE BLOWN DOWN 2 MILES WEST OF THE
            INTERSECTION OF HIGHWAY 43 AND BRADY MONTGOMERY ROAD. THE
            TREES WERE SNAPPED OFF IN A NORTHWEST DIRECTION. PROBABLE
            TORNADO.

0342 PM     TSTM WND DMG     5 ENE LAKE LURLEEN STAT 33.33N 87.60W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ON PAUL HOWELL ROAD.

0355 PM     TSTM WND DMG     5 ESE TURKEY CREEK AT T 33.38N 87.44W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF
            WATERMELON ROAD AND LOCK 15 ROAD.

0355 PM     HAIL             5 ESE TURKEY CREEK AT T 33.38N 87.44W
04/02/2009  E0.75 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL AS OBSERVED NEAR THE INTERSECTION
            OF WATERMELON ROAD AND LOCK 15 ROAD.

0445 PM     FUNNEL CLOUD     GRAYSVILLE              33.63N 86.97W
04/02/2009                   JEFFERSON          AL   TRAINED SPOTTER

            A FUNNEL CLOUD WAS REPORTED JUST NORTHWEST OF GRAYSVILLE.

&&

LINHARES
Special weather statement, Apr 2, 7:34 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT THU APR 2 2009

ALZ014-015-030100-
WALKER-WINSTON-
734 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR WALKER AND WINSTON COUNTIES UNTIL
800 PM CDT...

AT 732 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
NESMITH TO 7 MILES SOUTH OF OAKMAN...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHEAST OF ARLEY TO 13 MILES SOUTHWEST OF CORDOVA...MOVING
EAST AT 20 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NESMITH.
  WILSON BEND.
  GOODSPRINGS.
  GORGAS.
  LYNNS PARK.
  BELOIT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JD/02
Special weather statement, Apr 2, 7:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 PM CDT THU APR 2 2009

ALZ017-030145-
BLOUNT-
755 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR BLOUNT COUNTY UNTIL 845 PM CDT...

AT 754 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF HARTSELLE
TO BLOUNT SPRINGS...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
HARTSELLE TO 15 MILES SOUTH OF CULLMAN...MOVING EAST AT 35 MPH.

WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RICKWOOD CAVERNS.
  SMOKE RISE.
  HAYDEN.
  MOUNT OLIVE.
  NECTAR.
  LOCUST FORK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JD/02
Local storm report, Apr 2, 7:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
04/02/2009                   LAMAR              AL   EMERGENCY MNGR

            SEVERAL TREES AND SIGNS WERE BLOWN DOWN NEAR SULLIGENT.

&&

LINHARES
Local storm report, Apr 2, 8:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/02/2009                   LAMAR              AL   EMERGENCY MNGR

            HALF OF A HOUSE DESTROYED ON DETROIT ROAD IN DETROIT.

&&

10.5
Local storm report, Apr 2, 8:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
04/02/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES AND SIGNS WERE BLOWN DOWN NEAR SULLIGENT.

&&

10.5

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:14 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more9 hr
Apr 2, 7:18 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens57 min
Apr 2, 8:02 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Tuscaloosa, Walker, Winston58 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Lamar, Pickens, Sumter and 1 more63 min
Apr 2, 8:48 PM CDTSevere Thunderstorm WarningBMXBibb, Blount, Etowah, Jefferson, St. Clair, Shelby and 2 more57 min
Apr 2, 9:04 PM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry, Pickens, Shelby and 3 more56 min
Apr 2, 9:28 PM CDTSevere Thunderstorm WarningBMXEtowah17 min
Apr 2, 9:40 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair and 3 more65 min
Apr 2, 9:50 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more55 min
Apr 2, 10:24 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Calhoun, Cherokee, Chilton, Clay and 11 more66 min
Apr 2, 10:55 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Clay, Cleburne, Randolph50 min
Apr 2, 11:24 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa51 min
Apr 2, 11:46 PM CDTSevere Thunderstorm WarningBMXRandolph29 min
Apr 3, 3:59 AM CDTLake Wind AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more8 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.